Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2000, 1:43 PM EDT for Camden County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 1:43 PM EDT (17:43 UTC)
- Expired
- Jul 11, 2000, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:11 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 11, 12:11 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 PM EDT TUE JUL 11 2000 CURRENTLY...WE ARE STILL HAVING SOME PROBLEMS WITH AWIPS...HOWEVER OUR SYSTEM SEEMS TO HAVE STABILIZED ENOUGH TO ALLOW US TO RESUME RESPONSIBILITY FOR OUR AREA...WILL ALERT OFFICES THAT ARE CURRENTLY BACKING US UP THAT WE WILL TAKE OVER RESPONSIBILITY AS OF 1230 PM EDT. .JAX... .GA...NONE .FL...NONE SCOTT
In the hours before
Special weather statement, Jul 11, 1:00 PM EDT, 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112130- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT TUE JUL 11 2000 SCATTERED SHOWERS ALONG WITH A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE OVER SOUTHEAST GEORGIA THIS AFTERNOON. THIS ACTIVITY WILL SPREAD TOWARD THE FLORIDA/GEORGIA BORDER. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON OVER THE NORTHERN FLORIDA PENINSULA. THE STORMS WILL BE MORE NUMEROUS FROM INTERSTATE 75 EAST TO U S 17. ANY THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE BELOW SEVERE CRITERIA AND ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:54 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 36 min |
| Jul 11, 6:19 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 41 min |
| Jul 11, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.